Tokyo Journal of Mathematics

Higher Dimensional Compacta with Algebraically Closed Function Algebras

Kazuhiro KAWAMURA

Full-text: Open access

Abstract

For a compact Hausdorff space $X$, $C(X)$ denotes the ring of all complex-valued continuous functions on $X$. We say that $C(X)$ is \textit{algebraically closed} if every monic algebraic equation with $C(X)$-coefficients has a root in $C(X)$. Modifying the construction of [2], we show that, for each $m = 1,2, \cdots, \infty$, there exists an $m$-dimensional compact Hausdorff space $X(m)$ such that $C(X(m))$ is algebraically closed.

Article information

Source
Tokyo J. Math., Volume 32, Number 2 (2009), 441-445.

Dates
First available in Project Euclid: 22 January 2010

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1264170242

Digital Object Identifier
doi:10.3836/tjm/1264170242

Mathematical Reviews number (MathSciNet)
MR2589955

Zentralblatt MATH identifier
1197.54044

Subjects
Primary: 46J10: Banach algebras of continuous functions, function algebras [See also 46E25]
Secondary: 54F65: Topological characterizations of particular spaces

Citation

KAWAMURA, Kazuhiro. Higher Dimensional Compacta with Algebraically Closed Function Algebras. Tokyo J. Math. 32 (2009), no. 2, 441--445. doi:10.3836/tjm/1264170242. https://projecteuclid.org/euclid.tjm/1264170242


Export citation

References

  • G. E. Bredon, Sheaf Theory, McGraw-Hill, New York 1967.
  • N. Brodskiy, J. Dydak, A. Karasev and K. Kawamura, Root closed function algebras on compacta of large dimensions, Proc. Amer. Math. Soc., 135 (2007), 587–596.
  • R. S. Countryman, Jr., On the characterization of compact Hausdorff $X$ for which $C(X)$ is algebraically closed, Pacific J. Math., 20 (1967), 433-438.
  • E. A. Gorin and V. Ja. Lin, Algebraic equations with continuous coefficients and certain questions of the algebraic theory of braids, Mat. Sb. 78 (120) (1969), 579-610, English translation: Math. USSR Sbornik, 7 (1969), 569–596.
  • V. L. Hansen, Braids and Coverings, London Math. Soc. Student Text 18, Cambridge Univ. Press, 1989.
  • O. Hatori and T. Miura, On a characterization of the maximal ideal spaces of commutative $C^\ast$-algebras in which every element is the square of another, Proc. Amer. Math. Soc., 128 (1999), 1185–1189.
  • D. Honma and T. Miura, On a characterization of compact Hausdorff space $X$ for which certain algebraic equations are solvable in $C(X)$, Tokyo J. Math., 31 (2007), 403–416.
  • K. Kawamura and T. Miura, On the existence of continuous (approximate) roots of algebraic equations, Top. Appl., 154 (2007), 434–442.
  • T. Miura and K. Niijima, On a characterization of the maximal ideal spaces of algebraically closed commutative $C^\ast$-algebras, Proc. Amer. Math. Soc., 131 (2003), 2869–2876.
  • E. L. Stout, The theory of uniform algebras, Bogden-Quigley, 1971.